My 79 yo mother-in-law, Fran, has a long list of medical problems, even longer than my own. Among them are: 100% dependency on a pacemaker; paraplegic from spinal stroke; asthma; myasthenia gravis; history of congestive heart failure; light stroke 7 years ago.
My question is really very simple. We heard from another senior that her doctor said generic acetaminophen contains high amounts of sodium which contributed to swelling of her feet and ankles. Since Fran has been taking more of that OTC med, we're wondering if there is some truth to that. Wal-Mart was no help (Equate brand) and I have not found anything on the Internet about it.
The senior said also that a nurse at an immediate care facility "pooh-poohed" the sodium accusation. However, she said ~2 weeks after switching to the name brand the swelling went down.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.